Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 20, NWS North Platte, NE

June 11, 1997Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 1997, 5:24 PM CDT for Lincoln County, Nebraska. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 1997, 5:24 PM CDT (22:24 UTC)
Expired
Jun 11, 1997, 6:25 PM CDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:30 PM CDTHail 1Wellfleet, NE
Jun 11, 5:50 PM CDTHail 1.75Wellfleet, NE
Jun 11, 6:00 PM CDTHail 1Brady, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 1997-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 1997-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLBF 112225 RRA
SVRLBF
NEC111-112325-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT WED JUN 11 1997

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 625 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN SOUTHWESTERN NEBRASKA

   ...SOUTHEASTERN LINCOLN COUNTY
 
AT 522 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE
DOPPLER RADAR 21 MILES SOUTH SOUTHEAST OF NORTH PLATTE OR IN THE
VICINITY OF WELLFLEET MOVING EAST SOUTHEAST AT 30 MPH.

THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS.



 A TORNADO WATCH IS ALSO IN EFFECT.  SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES.
 
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  IF YOU ARE IN THE PATH OF THIS STORM
YOU SHOULD MOVE INSIDE A STRONG BUILDING AND GO TO THE LOWEST FLOOR
POSSIBLE.


RLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:06 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 3:06 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT WED JUN 11 1997

STORMS PRESENTLY DEVELOPING MAIN CONCERN WITH POPS LONGTERM. AT 18Z
SURFACE LOW WAS LOCATED NORTH OF WHITECLAY...WITH TROUGH EXTENDING
SOUTH TO IML WITH DRIER AIR WORKING INTO THE SOUTHWEST. SCATTERED TSTMS
MOVING SOUTHEAST ACROSS SOUTHWEST SD WITH CLOSEST CELL APPROXIMATELY
30 MINUTES AWAY FROM STATE LINE. SATELLITE SHOWED LINE OF CUMULUS ALSO
DEVELOPING FROM NEAR SNY TO MHN. BEST AREA OF CONVERGANCE REMAINS ACROSS
THE NORTH AND NORTH CENTRAL PRESENTLY WITH THETA-E RIDGE EXTENDING NORTH
ACROSS WESTERN NEBRASKA.

STORMS TO THE NORTHWEST WERE SHOWING A WEAKENING TREND...HOWEVER AS STORMS
MOVE INTO BETTER MOISTURE FIELD EXPECT STORMS TO STRENGHTHEN. SOUTHWEST...
DRIER AIR WILL HELP WITH CONTINUED DEVELOPMENT FOR SCATTERED THUNDERSTORMS
SOME WHICH MAY BECOME SEVERE. MODERATE RISK AREA EXTENDS FURTHER NORTH
WITH PORTIONS OF NORTH CENTRAL INCLUDED. MODIFIED SOUNDING AT LBF
PRODUCES CAPE AROUND 2500 J/KG.
THIS EVENING SCATTERED THUNDERSTORMS THROUGHOUT FORECAST AREA
UNDER PARTLY CLOUDY SKIES. SOUTH WINDS HAVE INCREASED MOISTURE WITH
DEWPOINTS INTO THE MID 50S AND 60S. MODELS CONTINUE TO PUSH DRYLINE
EASTWARD TONIGHT WITH MUCH DRIER AIR WORKING IN OVERNIGHT. THE
QUESTION FOR TONIGHT THEN WILL DRYLINE MOVE EAST AND PROVIDE COOLER TEMPS
THAN PRESENT GUIDANCE PROJECTS.

MODELS ARE SIMILIAR WITH AVN PREFERRED. VORT LOBE TO THE NORTH APPEARS
TO BE MOVING NORTH VERSES EAST WITH ADDITIONAL LIFT BEING GENERATED
DUE TO THE CYCLONIC SHEAR AND SPEED. UPPER RIDGE TO BEGIN BUILDING INTO
THE WEST IN RESPONSE TO WEST COAST TROUGH NOW DIGGING IN. JET STREAKS
INDICATED ON GRIDDED DATA WITH LFQ OVR CENTRAL NEBRASKA THIS EVENING.
MODELS CONTINUE TO PUSH FOR SURFACE LOW TO MOVE INTO THE SOUTHERN
PLAINS WITH CONVERGANT BOUNDARY BETWEEN SOUTHWEST NEB INTO NORTHEAST
COLORADO. UPSLOPE FLOW AND RESIDING MOISTURE TO MAKE FOG POSSIBLE.

FURTHER P
ERIODS NOT CONSIDERED DUE TO ONGOING OPERATIONS.

WOOD

In the hours before

Local storm report, Jun 11, 4:09 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
409 PM CDT WED JUN 11 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    SPRINGVIEW                NE   1.00 INCH HAIL
06/11/97   KEYA PAHA

TLW
Local storm report, Jun 11, 4:11 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
409 PM CDT WED JUN 11 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

041*0 PM    SPRINGVIEW                NE   1.00 INCH HAIL
06/11/97   KEYA PAHA

TLW
Local storm report, Jun 11, 4:27 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
427 PM CDT WED JUN 11 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    3SSW SPRINGVIEW           NE   1.25 INCH HAIL
06/11/97   KEYA PAHA

0410 PM    PAXTON                    NE   0.75 INCH HAIL
06/11/97   KEITH

TLW
Local storm report, Jun 11, 4:29 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
427 PM CDT WED JUN 11 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    3SSW SPRINGVIEW           NE   1.25 INCH HAIL
06/11/97   KEYA PAHA

0410 PM    PAXTON                    NE   0.75 INCH HAIL
06/11/97   KEITH

TLW
Local storm report, Jun 11, 5:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
519 PM CDT WED JUN 11 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    5 SSW NORTH PLATTE        NE   0.75 INCH HAIL
06/11/97   LINCOLN

0500 PM    15 SSW NORTH PLATTE       NE   0.75 INCH HAIL
06/11/97   NORTH PLATTE

TLW
Local storm report, Jun 11, 5:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
519 PM CDT WED JUN 11 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    5 SSW NORTH PLATTE        NE   0.75 INCH HAIL
06/11/97   LINCOLN

0500 PM    15 SSW NORTH PLATTE       NE   0.75 INCH HAIL
06/11/97   NORTH PLATTE

TLW

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:35 PM CDTSevere Thunderstorm WarningLBFCuster45 min
Jun 11, 3:44 PM CDTSevere Thunderstorm WarningLBFKeya Paha61 min
Jun 11, 3:52 PM CDTSevere Thunderstorm WarningLBFBlaine33 min
Jun 11, 4:00 PM CDTSevere Thunderstorm WarningLBFKeith45 min
Jun 11, 4:40 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
Jun 11, 5:15 PM CDTSevere Thunderstorm WarningLBFCuster, Loup50 min
Jun 11, 5:58 PM CDTSevere Thunderstorm WarningLBFFrontier47 min
Jun 11, 6:23 PM CDTSevere Thunderstorm WarningLBFBrown, Rock62 min
Jun 11, 6:47 PM CDTSevere Thunderstorm WarningLBFFrontier58 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.